MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, the evening after the catheter installation, the patient who was suffering from dementia had a dispute with another patient in which the y-piece came off the catheter.The nurse removed the suture and snap connector, secured the catheter shaft with a clamp and everything was covered sterile.The next day, the patient came to the hospital to control with the clamped catheter shaft and stayed over night in the hospital's nephrology department.The physicians immediately saw the lost snap connector and hub.It was said that the physicians could not see if it was cut or only lost.There was no leak.Tego was not utilized.There was no luer adapter issue.Sterile nacl (sodium chloride) was used as cleaning agent on the device.The insertion site was treated with codan coloured prior to product placement.No other products being utilized with the device.Flushing with sterile nacl was done prior to catheter insertion with a normal function result.There was a minimal blood loss but no blood transfusion was required.It was said that these physicians clamped the catheter and went to the vascular surgeon for repair of the device by using the snap connector and hub of a kit of same lot as intervention and this resolved the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post operatively, the evening after the catheter installation, the patient who was suffering from dementia had a dispute with another patient in which the y-piece came off the catheter.The nurse removed the suture and snap connector, secured the catheter shaft with a clamp and everything was covered sterile.The next day, the patient came to the hospital to control (for repair) with the clamped catheter shaft and stayed over night in the hospital's nephrology department.The physicians immediately saw the lost snap connector and hub which was said to be lost on the evening of date of implantation.It was said that the physicians could not see if it was cut or only lost.There was no leak.Tego was not utilized.There was no luer adapter issue.Sterile nacl (sodium chloride) was used as cleaning agent on the device.The insertion site was treated with codan tincture forte, coloured, prior to product placement.No other products being utilized with the device.Flushing with sterile nacl was done prior to catheter insertion with a normal function result.There was a minimal blood loss but no blood transfusion was required.It was said that these physicians clamped the catheter and went to the vascular surgeon for repairment of the device by using the snap connector and hub of a kit of same lot as intervention and this resolved the issue.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, post operatively, the evening after the catheter installation, the patient who was suffering from dementia had a dispute with another patient in which the y-piece came off the catheter.The nurse removed the suture and snap connector, secured the catheter shaft with a clamp and everything was covered sterile.The next day, the patient came to the hospital to control (for repair) with the clamped catheter shaft and stayed over night in the hospital's nephrology department.The physicians immediately saw the lost snap connector and hub which was said to be lost on the evening of date of implantation.It was said that the physicians could not see if it was cut or only lost.There was no leak.Tego was not utilized.There was no luer adapter issue.Sterile nacl (sodium chloride) was used as cleaning agent on the device.The insertion site was treated with codan coloured prior to product placement.No other products being utilized with the device.Flushing with sterile nacl was done prior to catheter insertion with a normal function result.There was a minimal blood loss but no blood transfusion was required.It was said that these physicians clamped the catheter and went to the vascular surgeon for repairment of the device by using the snap connector and hub of a kit of same lot as intervention and this resolved the issue.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key12037903
Report Number3009211636-2021-00146
Device Sequence Number17098748
Product Code MSD
UDI-Device Identifier10884521158504
UDI-Public10884521158504
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2024
Device Model Number8888541023P
Device Catalogue Number8888541023P
Device Lot Number2028200214
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer06/23/2021
10/04/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/14/2021
10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1